Article

Bullous hemorrhagic eruption: a drug-induced disease.

Cutis; cutaneous medicine for the practitioner (Impact Factor: 0.82). 06/1980; 25(5):534-6.
Source: PubMed

ABSTRACT A case is reported of bullous hemorrhagic eruption associated with furosemide. The condition represents a drug-induced vasculitis which presents clinically as a striking purpuric eruption with multiple tense subepidermal bullae. The typical clinical findings, the course of the eruption and negative or nonspecific immunofluorescent findings are distinctive enough to consider this a specific entity.

0 Bookmarks
 · 
191 Views
  • Source
    [Show abstract] [Hide abstract]
    ABSTRACT: To evaluate the literature for published cases of drug-induced vasculitis with cutaneous and/or systemic manifestations. The MEDLINE database was searched from 1965 to December 1999 for articles focusing on drugs and vasculitis, using various search terminologies (e.g., Churg-Strauss syndrome, Goodpasture's syndrome, Henoch-Schönlein purpura, various drugs suspected to induce vasculitis). Cases were included when they met the established criteria as described in the methodology. Drugs found to be most frequently associated with vasculitis were propylthiouracil, hydralazine, colony-stimulating factors, allopurinol, cefaclor, minocycline, D-penicillamine, phenytoin, isotretinoin, and methotrexate. The interval between the first exposure and appearance of symptoms was reported to be extremely variable (hours to years). Vasculitis has occurred after drug dosage increases and after rechallenge with the suspected drug. In the majority of cases, vasculitis has resolved after discontinuing the drug. Patients with more severe, often life-threatening, manifestations have required treatment with corticosteroids, plasmapheresis, hemodialysis, or cyclophosphamide. Death was the result in 10% of all published cases, with a predominance in patients in whom multiple organ systems were involved. Clinicians need to be suspect of drug-induced vasculitis to enable prompt diagnosis and treatment. This should improve patient outcomes based on the data referenced for this article.
    Annals of Pharmacotherapy 02/2002; 36(1):130-47. · 2.92 Impact Factor